Alert archive / Tennessee / High Wind Watches in 2016
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Nov 27, 2016, 3:35 AM EST for Wise County, City of Norton, Virginia; 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 28, 2016, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 3:35 AM EST (08:35 UTC)
- In effect from
- Nov 28, 2016, 1:00 PM EST
- Expired
- Nov 28, 2016, 4:05 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS74 KMRX 270835 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EST SUN NOV 27 2016 ...HIGH WINDS POSSIBLE ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT... .A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045>047-072-074-087-271645- /O.NEW.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK 335 AM EST SUN NOV 27 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
794 WWUS74 KMRX 271952 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EST SUN NOV 27 2016 ...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT... .A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-281200- /O.NEW.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN 252 PM EST SUN NOV 27 2016 /152 PM CST SUN NOV 27 2016/ ...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ MONDAY TO 7 AM EST /6 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ MONDAY TO 7 AM EST /6 AM CST/ TUESDAY. * EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH * TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ060-061-TNZ018-041-043-045>047-072-074-087-281200- /O.CON.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK 252 PM EST SUN NOV 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
860 WWUS74 KMRX 280228 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 928 PM EST SUN NOV 27 2016 ...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT... .A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. VAZ001-005-006-008-281030- /O.EXA.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/ LEE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...GATE CITY...LEBANON... ABINGDON 928 PM EST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY. * EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH * TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-281030- /O.CON.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN 928 PM EST SUN NOV 27 2016 /828 PM CST SUN NOV 27 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ MONDAY TO 7 AM EST /6 AM CST/ TUESDAY... * EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH * TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ002-281030- /O.EXB.KMRX.HW.A.0002.161128T1800Z-161129T1200Z/ WISE- INCLUDING THE CITIES OF...WISE...NORTON 928 PM EST SUN NOV 27 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NCZ060-061-TNZ018-041-043-045>047-072-074-087-281030- /O.CON.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK 928 PM EST SUN NOV 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
182 WWUS74 KMRX 280905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EST MON NOV 28 2016 ...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT... .A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TODAY AND INTO TONIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045>047-072-074-087-281715- /O.UPG.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/ /O.NEW.KMRX.HW.W.0004.161128T1800Z-161129T1200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK 405 AM EST MON NOV 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE THIS AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ VAZ002-281715- /O.UPG.KMRX.HW.A.0002.161128T1800Z-161129T1200Z/ /O.NEW.KMRX.HW.W.0004.161128T1800Z-161129T1200Z/ WISE- INCLUDING THE CITIES OF...WISE...NORTON 405 AM EST MON NOV 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-VAZ001-005- 006-008-281715- /O.CON.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE... GATE CITY...LEBANON...ABINGDON 405 AM EST MON NOV 28 2016 /305 AM CST MON NOV 28 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY... * EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH * TIMING...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. * IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Nov 27, 3:08 AM EST, 27 minutes earlier.
Area forecast discussion, Nov 27, 3:08 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
308 AM EST Sun Nov 27 2016
.SHORT TERM (Today and Tonight)...
Surface high pressure is centered over southeast KY this morning
with a broad ridge axis extending southwest across Middle TN. This
ridge will continue to shift eastward through the day becoming
centered along the Middle Atlantic coast tonight. Meanwhile water
vapor imagery and latest upper air analysis show a ridge of high
pressure currently over the Mississippi Valley will gradually shift
east and build ahead of approaching early week trough.
Under clear skies this morning, radiational cooling has allowed all
of the area to drop well below freezing with the exception of
Chattanooga which has finally gotten there in their latest
observation. Although the day will start off cold, plenty of
sunshine coupled with high pressure at the surface and rising
heights aloft will create wonderful late November weather across
the area. Afternoon highs should reach into the upper 50s and lower
60s across SW Virginia and SE Tennessee respectively.
The down side to this wonderful weather will be low RH values to
hinder the wildfire fighting efforts. Additionally, light winds
could cause some limited vsby issues with smoke and haze
particularly in portions of the central and southern East TN
valley. However, with low level winds predominately southerly,
smoke issues should be localized and limited in nature as most
favorable trajectories for TN Valley smoke have been in E-SE low
level winds.
Overnight tonight clouds will begin to move into the area ahead of
the frontal system on Monday and Tuesday. Increasing middle level
moisture and associated cloudiness by late tonight will shut down
best radiational cooling. At the same time, surface winds will
begin to strengthen out of the S-SW and allow for some limited
warm air advection during the latter portion of the overnight.
Expect overnight lows to remain in the middle 40s across portions
of the southern valley to the middle 30s over SE Virginia. This is
slightly above NAM MOS guidance which is itself, a bit warmer than
the GFS MOS for tonight.
.LONG TERM (Monday through Saturday)...
The main focus will be the deep upper trough over the Rockies/mid-
section of the nation for early to mid week. A series of jets will
move across the Plains into the Ohio Valley placing the Tennessee
Valley under the favored divergence region /Fronto-genetic band.
Much needed rainfall and windy conditions can be expected with this
system.
For Monday...depending on how fast moisture returns...concerned of
the increasing southerly winds may enhance fire concerns across the
region.
First jet moves toward the Ohio Valley with a band of showers
entering into the Plateau by late day Monday...and then over the
entire area Monday night/early Tuesday morning. Widespread rain is
anticipated...but strong southerly winds will produce downslope
conditions over the northern/central Tennessee Valley. Models show
a 80kt 850mb jet over Kentucky with the Mountains/adjacent foothills
likely experiencing high winds. Have issued a high wind watch from
21Z Monday to 12Z Tuesday.
This fronto-genetic band moves east of the area Tuesday morning with
dry weather in the afternoon/evening.
For Tuesday night through Wednesday night...another upper level jet
moves from the Plains into the Ohio Valley with strong fronto-
genetic forcing producing another band of showers. Forecast
soundings show some instability...so have included thunder for the
southern half of the area for Tuesday night. This band of convection
could be a good soaker for most of the area with 1 to 2
inches...locally heavy amounts...anticipated.
For Thursday through Saturday...flat upper ridging and surface ridge
builds into the area with return of dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 63 45 64 54 / 0 0 20 100
Knoxville McGhee Tyson Airport, TN 60 40 64 52 / 0 0 10 100
Oak Ridge, TN 60 41 62 51 / 0 0 10 100
Tri Cities Airport, TN 58 33 59 47 / 0 0 0 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...High Wind Watch from Monday afternoon through Tuesday morning
for Cherokee-Clay.
TN...High Wind Watch from Monday afternoon through Tuesday morning
for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
Northwest Carter-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&
EJH/DHHazardous weather outlook, Nov 27, 3:19 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 319 AM EST SUN NOV 27 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 319 AM EST SUN NOV 27 2016 /219 AM CST SUN NOV 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH WIND WATCH IS IN EFFECT FOR LATE MONDAY AND MONDAY NIGHT FOR THE FAR EASTERN TENNESSEE MOUNTAINS AND HIGHER ELEVATIONS OF SOUTHWEST NORTH CAROLINA... A SERIES OF STORMS SYSTEMS WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS MONDAY NIGHT THROUGH WEDNESDAY NIGHT. STRONG SOUTHERLY WINDS WILL DEVELOP LATE MONDAY AND MONDAY NIGHT AHEAD OF THESE SYSTEMS. VERY WINDY CONDITIONS ARE POSSIBLE... ESPECIALLY ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS. SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN. BESIDES THE HIGH WINDS...PERIODS OF RAIN CAN ALSO BE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA WITH 2 TO 4 INCHES OVER SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:52 PM EST | Wind Advisory | MRX | Lee, Russell, Scott, Washington, City of Bristol | 40 hr |
Nearby
High Wind Watches in Tennessee, 2016High Wind Watches in Virginia, 2016High Wind Watches in North Carolina, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.